All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC
ralph lauren polo

 
Gaston Yalonetzky
 
''Robust inequality comparisons based on ordinal attributes with Kolm-independent measures''
( 2016, Vol. 36 No.4 )
 
 
The literature on health inequality with ordinal attributes is benefiting from the development of inequality measures, which are useful in any wellbeing assessment involving ordinal variables (e.g. subjective wellbeing). Lv, Wang, and Xu ("On a new class of measures for health inequality based on ordinal data", Journal of Economic Inequality, 2015) recently characterized a new class of this type of inequality measures axiomatically. In addition to their appealing functional forms, these measures are the only ones in the literature satisfying a property of independence, inspired by Kolm ("Unequal inequalities I", Journal of Economic Theory, 1976). As acknowledged by the authors, it is reasonable to be concerned about the robustness of inequality comparisons with ordinal attributes to the several alternative suitable measures within the class. This note derives the stochastic dominance condition whose fulfilment guarantees that all inequality measures within the class rank a pair of distributions consistently; thereby providing an empirically implementable robustness test for this class of measures.
 
 
Keywords: Stochastic dominance, Inequality with ordinal attributes
JEL: D3 - Distribution: General
 
Manuscript Received : Jul 15 2016 Manuscript Accepted : Nov 27 2016

  This abstract has been downloaded 328 times                The Full PDF of this paper has been downloaded 104260 times